MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending on investigation findings from supplier (b)(4).The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was completing an onyx embolization for a davf using a eclipse2l6x9.During the injection there was a "reentry point" from the fistula which allowed some onyx to come in contact with the balloon catheter at a more proximal location (4-5cm proximal).Upon completion of the procedure he was attempting to remove the eclipse2l 6x9.The balloon would not come out.He pulled pressure and released pressure for approximately 30 minutes until the catheter stretched and broke at approximately 140cm.The balloon and all three radiopaque markers were stuck in the occipital artery.The physician ensured that it was distal enough that it could not come back into the common carotid artery and cause an embolus.The patient woke up ok and did not have any complications due to this issue.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The affected catheter eclipse2l has not been returned to supplier balt extrusion for inspection.As a result, the analysis of the reported event was limited.Conclusion was based on the incident description, device history records, and post-market data.During our review of device history records (dhrs) and process of the eclipse2l, we noted that: the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit per the manufacturing instructions.We did not observe any anomaly that could potentially explain the event described in the dhr.Finally, no similar complaint had been reported for this lot number.The incident description mentioned that the eclipse2l revealed being entrapped into the embolic agent injected("upon completion of the procedure he was attempting to remove the eclipse2l 6x9.The balloon would not come out").This incident type cannot be linked to the device itself since there is not a technical characteristic that could explain the trapping.We do not know the conditions where this issue occurred and which manipulations were applied.However, following the information given by the user, the proximal entrapping of the catheter is due to patient anatomy which caused a contact between embolic agent and catheter ("during the injection there was a "reentry point" from the fistula which allowed some onyx to come in contact with the balloon catheter at a more proximal location (4-5cm proximal)").This entrapping could be also due to specifications of embolic agent used.Finally, following this entrapping the incident description also states that the catheter was broken during his removal.These damages could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent plug: "he pulled pressure and released pressure for approximately 30 minutes until the catheter stretched and broke at approximately 140cm." in conclusion, the incident reported cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was not available for inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201201045 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11642254
Report Number3014162263-2021-00017
Device Sequence Number2982244
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF201201045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;